Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 139, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 13, 2016, 6:22 PM CDT for Jackson County, Florida; Seminole County, Georgia. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2016, 6:22 PM CDT (23:22 UTC)
- Expired
- Jun 13, 2016, 6:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, FL, Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 69 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:38 PM CDT | TSTM WND DMG | 2 Nnw Hornsville, FL | LARGE TREES DOWN AND 2 POWER POLES DOWN IN NORTHEAST JACKSON COUNTY. ONE LOCATION WAS NEAR TIMBERLANE ROAD AND HIGHWAY 2. |
| Jun 13, 6:42 PM CDT | TSTM WND DMG | Lovedale, FL | LARGE TREES AND 2 POWER POLES DOWN IN NORTHEAST JACKSON COUNTY. ONE LOCATION WAS ALONG LOVEDALE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WUUS52 KTAE 132322
SVRTAE
FLC063-GAC253-132345-
/O.NEW.KTAE.SV.W.0139.160613T2322Z-160613T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
722 PM EDT MON JUN 13 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 745 PM EDT/645 PM CDT/
* AT 721 PM EDT/621 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 10
MILES SOUTHWEST OF DONALSONVILLE...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MALONE...BASCOM...BUENA VISTA...HORNSVILLE...LOVEDALE AND TWO EGG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3100 8499 3092 8494 3084 8510 3100 8517
TIME...MOT...LOC 2321Z 062DEG 3KT 3094 8501
HAIL...1.00IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:14 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 13, 6:14 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 714 PM EDT MON JUN 13 2016 .AVIATION [Through 00Z Wednesday]... Scattered thunderstorms will impact DHN and vicinity early in the period. Activity should diminish by 02z. Thereafter, VFR conditions will previal across the region with a slight chance for a brief pre-dawn period of MVFR visibilities. && .PREV DISCUSSION [343 PM EDT]... .NEAR TERM [Through Tonight]... Upper level ridging across the CWA breaks down tonight as a weak shortwave across the Mississippi Valley this afternoon slides eastward tonight. Convection has developed this afternoon and a few strong to severe storms are still possible. Expect activity to diminish after 02z, with a few thunderstorms across the coastal waters and the western portion of the CWA possible late tonight. Low temperatures tonight will be above normal with lows in the low to mid 70s. .SHORT TERM [Tuesday Through Wednesday Night]... Unsettled weather with above average thunderstorm chances are expected to continue as a weak trough traverses the region, advecting deep moisture across the region. The latest operational guidance continues to indicate precipitable water values rising above 2 inches Tuesday afternoon into Wednesday. However, the lack of substantial forcing should limit any widespread heavy rainfall potential. Nonetheless, locally heavy rainfall will be possible with thunderstorms. The environment will be favorable for isolated severe thunderstorms, with marginally severe microbursts being the most likely hazard. Heat indices will exceed 105 degrees F in portions of the area Tuesday, with southeastern portions of the forecast area approaching the heat advisory criteria of a 108 degree heat index by Tuesday afternoon. .LONG TERM [Thursday Through Monday]... Unsettled weather is expected to continue through Friday before a trailing cold front is expected to scour out some moisture for the weekend. Ample deep layer moisture in place prior to the frontal passage will keep heat indices ranging from the upper 90s to lower 100s during the mid to late afternoons. .MARINE... Typical summertime conditions expected to continue through Wednesday, with an afternoon sea breeze and chances for thunderstorms near the coast. Westerly winds and seas are expected to increase Thursday and Friday ahead of an approaching cold front, with exercise caution conditions possible by late Thursday into Friday and potentially small craft advisory conditions developing by late Friday. Winds are expected to shift and decrease into the weekend. .FIRE WEATHER... No fire weather concerns are anticipated through the period as a moist airmass remains in place over our area. RH values are not expected to dip below 40-50% any day this week. .HYDROLOGY... Locally heavy rainfall from scattered showers and thunderstorms over the next several days could lead to localized flooding of low lying and poor drainage areas, especially in urban locations. However, significant rises on the local river system are not anticipated from this activity. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 94 75 90 75 / 30 50 20 60 30 Panama City 77 87 78 85 79 / 20 30 20 40 20 Dothan 75 91 74 90 75 / 30 60 40 70 30 Albany 75 94 74 91 74 / 20 60 40 60 40 Valdosta 75 94 74 91 75 / 30 60 30 70 40 Cross City 76 93 76 90 76 / 30 40 20 40 20 Apalachicola 77 88 78 87 78 / 20 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...Pullin LONG TERM...Pullin AVIATION...Wool MARINE...Pullin FIRE WEATHER...Lahr HYDROLOGY...Lamers
In the hours before
Special weather statement, Jun 13, 4:31 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 431 PM CDT MON JUN 13 2016 ALZ065-068-132145- COFFEE AL-GENEVA AL- 431 PM CDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND NORTHWESTERN GENEVA COUNTIES UNTIL 445 PM CDT... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAMSON...OR 10 MILES SOUTHEAST OF OPP... MOVING SOUTHWEST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KINSTON...WEEKS...LOWERY AND EARLYTOWN. LAT...LON 3124 8614 3117 8608 3108 8619 3122 8619 TIME...MOT...LOC 2130Z 049DEG 7KT 3117 8614 ADL
Special weather statement, Jun 13, 5:33 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 533 PM CDT MON JUN 13 2016 ALZ067-069-132315- HOUSTON AL-HENRY AL- 533 PM CDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON AND SOUTH CENTRAL HENRY COUNTIES UNTIL 615 PM CDT... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF COLUMBIA...OR 8 MILES EAST OF HEADLAND...MOVING WEST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHFORD...WEBB...COLUMBIA...GRANDBERRY CROSSROADS...PLEASANT PLAINS... TUMBLETON...PEARCE...ENON...BARBER AND SIGMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3138 8514 3121 8511 3119 8528 3143 8530 TIME...MOT...LOC 2233Z 080DEG 10KT 3136 8520 ADL
Special weather statement, Jun 13, 5:41 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
541 PM CDT MON JUN 13 2016
ALZ067-132315-
HENRY AL-
541 PM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENRY COUNTY UNTIL 615 PM
CDT...
AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ABBEVILLE...MOVING WEST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...HALEBURG...SCOTTSBORO CROSSROADS...WILLIS CROSSROADS...
DANCEY...MURPHY STATION...SCREAMER...GRABALL...ABBEVILLE MUNICIPAL A/P...
BALKUM...LAWRENCEVILLE...MILLER AND HARDWICKBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3170 8514 3138 8514 3143 8530 3159 8530
3170 8527
TIME...MOT...LOC 2240Z 080DEG 10KT 3156 8521
ADLSpecial weather statement, Jun 13, 5:46 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
546 PM CDT MON JUN 13 2016
ALZ068-FLZ007-132315-
GENEVA AL-NORTH WALTON FL-
546 PM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENEVA AND NORTH
CENTRAL WALTON COUNTIES UNTIL 615 PM CDT...
AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FLORALA...MOVING EAST AT 10
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAXTON...GORDON...LAKEWOOD...GASKIN AND CANEY CREEK.
LAT...LON 3099 8619 3100 8619 3100 8608 3087 8614
3089 8629 3099 8631
TIME...MOT...LOC 2246Z 261DEG 9KT 3093 8622
ADLSpecial weather statement, Jun 13, 5:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 558 PM CDT MON JUN 13 2016 ALZ068-FLZ009-132330- GENEVA AL-HOLMES FL- 558 PM CDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA AND NORTHEASTERN HOLMES COUNTIES UNTIL 630 PM CDT... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HARTFORD...OR 11 MILES EAST OF GENEVA... MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARTFORD...SLOCOMB...BLACK...HENDRIX CROSSROAD...DUNDEE AND KELLYS CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3097 8574 3107 8581 3119 8568 3106 8556 TIME...MOT...LOC 2258Z 246DEG 7KT 3106 8568 ADL
Special weather statement, Jun 13, 6:11 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 711 PM EDT MON JUN 13 2016 ALZ069-FLZ011-GAZ155-132345- HOUSTON AL-JACKSON FL-SEMINOLE GA- 711 PM EDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...WESTERN JACKSON AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 745 PM EDT/645 PM CDT/... AT 711 PM EDT/611 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF DONALSONVILLE. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MALONE...BASCOM...HORNSVILLE...CHATTAHOOCHEE SP...BUENA VISTA...LUCY AND LOVEDALE. LAT...LON 3103 8501 3091 8497 3084 8511 3100 8520 TIME...MOT...LOC 2311Z 062DEG 4KT 3095 8503 ADL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:02 PM CDT | Special Weather Statement | TAE | Walton | 28 min |
| Jun 13, 3:22 PM CDT | Special Weather Statement | TAE | Wakulla | 23 min |
| Jun 13, 3:31 PM CDT | Special Weather Statement | TAE | Wakulla | 29 min |
| Jun 13, 3:58 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 32 min |
| Jun 13, 5:46 PM CDT | Special Weather Statement | TAE | Holmes | 29 min |
| Jun 13, 6:11 PM CDT | Special Weather Statement | TAE | Jackson | 34 min |
| Jun 13, 6:34 PM CDT | Special Weather Statement | TAE | Wakulla | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.